What is it?

Reactive gastropathy, also known as chemical gastropathy, refers to a long-term process of a mucosal injury caused by chronic exposure to irritating substances. These substances produce a chemical reaction that erodes your stomach lining over time. Reactive gastropathy is usually caused by:
- Chronic use of medications from the non-steroidal anti-inflammatory drugs (NSAIDs) family, including ibuprofen, Advil, and naproxen.
- Bile reflux.
- Chronic alcohol use or smoking.
- H. pylori infection.

0 Alikes with Reactive gastropathy

Learn from others
who are experiencing
Reactive gastropathy.

Additional names

This group contains additional names:
- chemical gastropathy

Signs & symptoms

Most common of reactive gastropathy are the same as any gastropathy and include:
- Abdominal pain or discomfort.
- Nausea.
- Indigestion.

Diagnosis

The most efficient way to diagnose reactive gastropathy or any other gastropathy is by an upper endoscopy exam, best known as gastroscopy, in which a gastroenterologist examines your upper digestive system using a tube connected to a tiny camera. If a abnormal tissue is located, a biopsy may be taken for a microscopic evaluation.

Treatment

Treatments for reactive gastropathy might include:
- Acid-blocking medications, such as Omeprazole, Esomeprazole, and Pantoprazole.
- Medicines that coat and protect your stomach lining, such as bismuth subsalicylate and sucralfate.
- Antibiotics to treat bacterial infections in case of an H. pylori infection.

☝️ This is not a substitute for professional medical advice. Please consult with your physician before making any medical decision.

Learn more about our editorial process for content accuracy.

Alike Wisdom

Instantly get answers to medical questions with our AI, built from the collective wisdom of our community facing similar experiences

Thank you! Your submission has been received!

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free